MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404274
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was seen by the physician as the inflatable penile prosthesis did not work as expected.Two weeks later, the patient had the inflatable penile prosthesis replaced due to a tear in the cylinder.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt of the cylinders, pump, and reservoir of this inflatable penile prosthesis (ipp) at our quality assurance laboratory, the returned components underwent a thorough analysis.All components were visually inspected, and leak tested.The first cylinder had a leak in the inner tube and the outer tube was detached with broken fabric threads at the bonding joint that was the result of sharp instrument damage consistent with explant.The second cylinder was worn at a fold in the middle of the cylinder body.No leaks were found.The ms (momentary squeeze) pump had no visual abnormalities noted.No leaks were found.During functional testing, the pump did not pass activation testing.The flat reservoir had no visual abnormalities noted.No leaks were found.Based on the information available and analysis results.The reported clinical event of a tear in the cylinder was not confirmed; however, the pump issues found during analysis could have impacted device function as reported clinically.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16414434
Report Number2124215-2023-08066
Device Sequence Number3365253
Product Code FHW
UDI-Device Identifier00878953003818
UDI-Public00878953003818
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/27/2022
Device Model Number72404274
Device Catalogue Number72404274
Device Lot Number0165098005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYLINDERS UPN: 72404274 LOT#: 165098005; PUMP UPN: 72404310 LOT#: 1000084759; PUMP UPN: 72404310 LOT#: 1000084759; RESERVOIR UPN: 720182-01 LOT# 1000047697
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale